Alert archive / Iowa / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS Quad Cities, IA

February 13, 201215 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this freezing rain advisory at Feb 13, 2012, 8:29 PM CST for 15 counties in Iowa; Clark County, Scotland County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 8:29 PM CST (02:29 UTC)
Expired
Feb 14, 2012, 3:00 AM CST
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Delaware County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS43 KDVN 140229
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CST MON FEB 13 2012

...FREEZING DRIZZLE CAUSING ICY ROADS TONIGHT...

.AREAS OF FREEZING DRIZZLE WERE CAUSING ICE TO FORM ON AREA ROADS
RESULTING IN HAZARDOUS DRIVING CONDITIONS. THE FREEZING DRIZZLE IS
EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. .

IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010-
140900-
/O.NEW.KDVN.ZR.Y.0002.120214T0229Z-120214T0900Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA...
.FORT MADISON...MEMPHIS...KAHOKA
829 PM CST MON FEB 13 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

* TIMING...AREAS OF FREEZING DRIZZLE WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS THROUGH EARLY TUESDAY MORNING.  

* SNOWFALL...SOME LIGHT SNOW OR FLURRIES MAY BE MIXED WITH THE
  FREEZING DRIZZLE AT TIMES...BUT NO SNOW ACCUMULATIONS ARE EXPECTED.

* ICE ACCUMULATION...A THIN LAYER OF ICE IS EXPECTED ON EXPOSED
  SURFACES. TOTAL ACCUMULATIONS WILL BE A FEW HUNDREDTHS OF AN INCH
  OR LESS.

* IMPACTS...ICY CONDITIONS WERE ALREADY BEING REPORTED IN THE
  ADVISORY AREA. THE ICY CONDITIONS WILL CONTINUE INTO EARLY
  TUESDAY MORNING CAUSING HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS.  SLOW DOWN AND BE CAREFUL WHILE TRAVELING.

&&

$$
2 follow-up statements
502 
WWUS43 KDVN 140532
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CST MON FEB 13 2012

...FREEZING DRIZZLE CAUSING ICY ROADS TONIGHT...

.AREAS OF FREEZING DRIZZLE WILL CAUSE ICE TO FORM ON AREA ROADS
RESULTING IN HAZARDOUS DRIVING CONDITIONS. THE FREEZING DRIZZLE IS
EXPECTED TO DIMINISH EARLY TUESDAY MORNING. 

IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010-
140900-
/O.CON.KDVN.ZR.Y.0002.000000T0000Z-120214T0900Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA...
.FORT MADISON...MEMPHIS...KAHOKA
1132 PM CST MON FEB 13 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
TUESDAY...

* TIMING...AREAS OF FREEZING DRIZZLE WILL CAUSE HAZARDOUS 
  DRIVING CONDITIONS THROUGH EARLY TUESDAY MORNING. 

* SNOWFALL...SOME LIGHT SNOW OR FLURRIES MAY BE MIXED WITH THE 
  FREEZING DRIZZLE AT TIMES...BUT NO SNOW ACCUMULATIONS ARE 
  EXPECTED. 

* ICE ACCUMULATION...A THIN LAYER OF ICE IS EXPECTED ON EXPOSED 
  SURFACES. TOTAL ACCUMULATIONS WILL BE A FEW HUNDREDTHS OF AN 
  INCH OR LESS. 

* IMPACTS...THE ICY CONDITIONS WILL CONTINUE INTO EARLY TUESDAY
  MORNING CAUSING HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS.  SLOW DOWN AND BE CAREFUL WHILE TRAVELING.

&&

$$
916 
WWUS43 KDVN 140858
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 AM CST TUE FEB 14 2012

...FREEZING DRIZZLE DIMINISHING...

.THE FREEZING DRIZZLE IS DIMINISHING AND IS BEING REPLACED BY
FLURRIES.

IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010-
141000-
/O.EXP.KDVN.ZR.Y.0002.000000T0000Z-120214T0900Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA...
.FORT MADISON...MEMPHIS...KAHOKA
258 AM CST TUE FEB 14 2012

...FREEZING RAIN ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE FREEZING DRIZZLE HAS DIMINISHED AND HAS BEEN REPLACED BY
FLURRIES. SOME PATCHY FREEZING DRIZZLE WILL CONTINUE...BUT IS NOT
EXPECTED TO CAUSE WIDESPREAD ICE ACCUMULATIONS.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freezing rain advisory went out at Feb 13, 5:52 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 13, 5:52 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CST MON FEB 13 2012

.AVIATION...
THE ACCUMULATING SNOW HAS MOVED NORTHEAST OF ALL TAF SITES. FOR
THE REST OF THE TONIGHT INTO TUESDAY MORNING ABUNDANT LOW LEVEL
MOISTURE WILL GIVE THE AREA WIDESPREAD MVFR TO OCCASIONAL IFR CIGS
WITH MVFR VSBYS GENERALLY IN THE 3-5SM RANGE DUE TO FOG AND
INTERMITTENT LIGHT SNOW AND/OR FREEZING DRIZZLE. VISIBILITIES
SHOULD IMPROVE TO 6SM OR BETTER TUESDAY MORNING AS WINDS BECOME
MORE SOUTHWESTERLY. MODEL RELATIVE HUMIDITY PROGS SUGGEST CLEARING
FROM WEST TO EAST TUESDAY AFTERNOON...HOWEVER FORECAST SOUNDINGS
SHOW A STRONG LOW LEVEL INVERSION WHICH COULD TRAP THE LOW CLOUDS
OVER THE AREA. FOR NOW HAVE SCATTERED OUT THE LOW CLOUDS EARLY TUESDAY
AFTERNOON AT KCID AND HELD MVFR CIGS THROUGH THE AFTERNOON AT
KDBQ/KMLI/KBRL. ..DLF..

&&

.PREV DISCUSSION... /ISSUED 330 PM CST MON FEB 13 2012/

SYNOPSIS...
12Z UA ANALYSIS HAS A STRONG LLJ RUNNING FROM TEXAS INTO NORTHWEST
MISSOURI AND WESTERN IOWA. AN UPPER RIDGE WAS OVER THE SOUTHEAST
CONUS WITH A MODERATELY STRONG TROF FROM LAKE WINNIPEG TO THE BIG
BEND OF TEXAS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON HAS A
DRY SLOT MOVING NORTHEAST INTO IOWA/MISSOURI WITH A LARGE EXPANSE OF
LOW CLOUDS BELOW. RADAR HAS BANDED PRECIPITATION RUNNING ACROSS
EASTERN IOWA INTO WEST CENTRAL ILLINOIS WITH IMPLIED DZ/FZDZ/SN
ASSOCIATED WITH THE LOW CLOUDS IN THE DRY SLOT.

18Z SFC ANALYSIS HAS SOUTHERLY FLOW ACROSS THE MIDWEST WITH SEVERAL
TROFS IN THE PLAINS. DEW POINTS WERE IN THE 20S AND 30S ACROSS MUCH
OF THE MIDWEST WITH TEENS OVER THE GREAT LAKES AND OHIO VALLEY.

SHORT TERM...TONIGHT AND TUESDAY...
RUC TRENDS CONTINUE TO BE REASONABLY USEFUL AND WERE FOLLOWED WITH
INPUTS FROM SATELLITE IMAGERY/RADAR. THE CURRENT WAA VORT LOBE IS
ROTATING INTO WISCONSIN AND IS TAKING THE FIRST WAVE OF WAA SNOW
WITH IT. A MUCH WEAKER WAVE WITH ASSOCIATED VORT MAXES IS CURRENTLY
ROTATING THROUGH THE CWFA. LIMITED HEATING HAS ALLOWED THIS BAND TO
EVOLVE INTO CONVECTIVE SHSN WHICH IS PRODUCING ROUGHLY 0.5 INCHES IN
A SHORT TIME PERIOD. THESE VORT MAXES WILL STILL BE OVER THE EASTERN
CWFA AT SUNSET SO WILL GO WITH THE HIGHEST POPS TO THE NORTH/EAST.

ANY ADDITIONAL SNOW ACCUMULATION TONIGHT WILL BE A DUSTING AT BEST.

OVERALL FORCING BECOMES NEUTRAL BY MID EVENING WITH WEAK SUBSIDENCE
DEVELOPING QUICKLY BY LATE EVENING. FCST SOUNDINGS CONTINUE TO SHOW
A TRAPPING INVERSION AND DRYING OUT ALOFT AND A SLIGHT DRYING IN THE
LOWER LEVELS BY MID EVENING. THUS FZDZ SHOULD BEGIN DEVELOPING AS
THE FORCING WEAKENS BY MID TO LATE EVENING ACROSS THE CWFA.

PAVEMENT TEMPERATURES RIGHT NOW ARE HOLDING AT OR JUST ABOVE
FREEZING AND WITH MINS GENERALLY IN THE UPPER 20S OVERNIGHT NOT MUCH
ADDITIONAL COOLING OF THE PAVEMENT TEMPERATURES SHOULD OCCUR. THUS
NO HEADLINE IS ANTICIPATED FOR THE FZDZ DEVELOPING TONIGHT. ELEVATED
SURFACES MAY DEVELOP A THIN GLAZE ON THEM TONIGHT AS THEY WILL BE
ABLE TO COOL A BIT QUICKER.

WINDS DROP OFF LATER TONIGHT WHICH MAY ALLOW SOME PATCHY FOG TO
DEVELOP IN THE SATURATED BOUNDARY LAYER NEAR THE SFC. THUS WILL GO
WITH A MENTION OF PATCHY FOG AS WELL.

TUESDAY...FLURRIES AND FZDZ WILL LINGER INTO THE FIRST PART OF THE
MORNING BEFORE ENDING. FCST SOUNDINGS CONTINUE TO SHOW MOISTURE
TRAPPED BELOW THE INVERSION SO CLOUDS WILL BE SLOW TO CLEAR UNTIL
STRONGER SUBSIDENCE DEVELOPS IN THE AFTERNOON.   ..08..

LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
WEDNESDAY THROUGH THURSDAY POTENTIAL STORM SYSTEM...THE NEXT
MAJOR STORM SYSTEM THAT WILL EVENTUALLY ROLL OUT ACRS THE MID
CONUS THIS PERIOD CAN BE SEEN ON WATER VAPOR IMAGERY DIGGING
SOUTH ACRS CENTRAL CA. THE LATEST SUITE OF 12Z RUN MEDIUM RANGE
MODELS CONTINUE TO VARY FROM RUN TO RUN WITH PHASING AND ENERGY
EVOLUTION OF THIS UPSTREAM IMPULSE IN THE SOUTHERN STREAM AND HOW FAR
NORTH OR SOUTH IT WILL TREND. THE 12Z RUNS HAVE STARTED TO PICK
UP ON IT AS THE WAVE ENTERS THE CONUS AND ARE TRENDING IT BACK SOUTH
FROM THE 00Z RUNS. BUT EXTRAPOLATED UPPER JET PLACEMENT BY THU
MORNING FROM ACRS SOUTHEAST TX UP TO THE TN VALLEY...AND THE TRENDS
OF THIS WAVE DIGGING FURTHER SOUTH ON THE CURRENT WATER VAPOR LOOP
ACRS CA THAN WHAT THE LATEST MODEL RUNS SUGGEST...SUPPORT AN EVEN
FURTHER SOUTHWARD TREND THAT WILL PROBABLY OCCUR ON THE NEXT FEW
MODEL RUNS. THE MAJORITY OF THE 12Z RUNS SUGGEST THAT
THICKNESSES/LLVL TEMPS WILL BE MILD ENOUGH THAT RAIN WILL SPREAD UP
ACRS THE SOUTH HALF OF THE CWA WED AFTERNOON AS A SFC LOW EVOLVES
FROM ACRS NORTHEASTERN OK INTO SOUTHWEST MO...BRUNT OF MID LEVEL TROF
ACRS NORTHEAST KS. PHASING ISSUES STILL ABOUND WITH THIS SYSTEM/S
INTERACTION WITH NORTHERN PLAINS-CENTRAL CANADIAN L/W TROF INTO WED
NIGHT. THE 12Z NAM CONTINUES THE FURTHEST NORTH WITH BOTH SFC AND
MID LEVEL SYSTEM THROUGH THU MORNING AND IS ALSO THE MILDEST WITH
MAINLY A RAIN EVENT ALMOST CWA-WIDE OVERNIGHT. BUT THE NAM/S QPF OF
WIDESPREAD 1 TO 1.4 INCHES OF RAINFALL BY THU MORNING APPEARS WAY TOO
WET AT THIS MOMENT. THE 12Z GFS IS FURTHER SOUTH WITH THE LOW
PRESSURE/ TROF FORCING SYSTEMS AND RESULTANT DEF ZONE MAINLY ACRS THE
SOUTHEAST HALF TO THIRD OF THE CWA. THE GFS SUPPORTS MAINLY RAIN IN
THE SOUTH/.5-1 INCH/...BUT THE NORTH HALF OF DEF ZONE COLD CONVEYOR
COOLING INTO WET SNOW WITH AT LEAST 2-5 INCHES OF SNOW ACCUM FROM
FAIRFIELD/KEOSAUQUA IA...TO JUST NORTH OF THE QUAD CITIES...AND TO
NEAR FREEPORT IN NW IL. THE NEW 12Z ECMWF CONTINUES TO BE THE MOST
OMINOUS/SLOWER AND MORE PHASED/ WITH BRUNT OF DEF ZONE OVER MUCH OF
THE CWA AND COOLING INTO ALL SNOW AS WED NIGHT PROGRESSES AND
LINGERING THROUGH MID THU MORNING. THE EURO WOULD SUGGEST WINTER
STORMS CRITERIA SNOWS OF 6 INCHES PLUS FOR PORTIONS OF THE LOCAL FCST
AREA. BUT THE LLVL SYSTEM STEERING PATH AND DEVELOPMENT DON/T MAKE
SENSE WITH RELATION WITH BOTH OF ITS INDICATED MID LEVEL AN UPPER JET
PLACEMENT WELL TO THE SOUTH. THE LOW TO MID LEVEL LOWS SEEM TOO
WRAPPED UP AND TOO FAR NORTH WHEN COMPARED TO ITS SYNOPTIC SCALE SET-
UP AND STEERED FORCING MECHANISMS. AGAIN EXPECT A SOUTHWARD TREND IN
THE SOLUTIONS EVENTUALLY...AND THE POTENTIAL OF THE NORTH HALF OF
THE FCST AREA TO MISS OUT ON ANY SIGNIFICANT PRECIP. THE NORTHERN
FLANK OF ANY DEF ZONE MAY JUST END UP IMPACTING THE SOUTHERN CWA. OF
COURSE A FURTHER SOUTHWARD TREND WOULD MEAN THE SOUTH COULD END UP
GETTING MORE SNOW THAN RAIN AS WELL. FOR NOW WILL TREND A BIT SOUTH
BUT STILL BLANKET WED NIGHT WITH HIGH POPS FOR RAIN IN THE SOUTH
HALF...AND A MIX OF RAIN/SNOW TRENDING TO ALL WET SNOW IN THE NORTH
HALF. WILL WALK OUT ANY LINGERING DEF ZONE OUT OF THE NORTHEASTERN
AND EASTERN CWA BY 18Z THU WITH LIGHTER ADDITIONAL QPF ACCUMULATIONS.
STAY TUNED FOR THE NEXT FEW RUNS FOR HOPEFULLY SOME MORE CERTAINTY OR
IDEA IF THE MEDIUM RANGE SOLUTIONS CAN GET A HANDLE ON IT.

FRIDAY THROUGH MONDAY...AFTER THE WED-THU SYSTEM EXITS...LATEST
ARCTIC OSCILLATION TREND SUGGEST DIGGING L/W TROFFINESS DOWN
ACRS PORTIONS OF THE UPPER MIDWEST AND GRT LKS INTO THE WEEKEND...
BUT NO REAL SIGNIFICANT COLD PUSH OR ARCTIC AIRMASS INFLUX.
INCREASING/DIGGING CYCLONIC NORTHWESTERLY FLOW DEVELOPING ACRS THE
WESTERN GRT LKS NEXT FRI MAY STILL LOOK TO USHER A CLIPPER TYPE
SYSTEM IN OR NEAR THE AREA...BUT LATEST SIGNS IT WILL BE DEFLECTED TO
THE NORTHEAST ACRS WI. THE 12Z GFS TARGETS THE DVN CWA WITH A WEAK
CLIPPER AND FLURRIES OR LIGHT SNOW SHOWERS ON SAT...WHILE THE ECMWF
REMAINS DRY WITH HIGHS IN THE UPPER 30S TO NEAR 40. BROAD
NORTH-WESTERLIES AND THE SOUTHERN STREAM CALMING DOWN FOR A FEW DAYS
SUPPORT JUST GOING DY FOR THE WEEKEND AND THERMALLY MODERATING FOR
NOW. LONGER RANGE SIGNALS THEN SUGGEST THE NEXT MAJOR WAVE INFUSION
ACRS THE WESTERN CONUS WILL RESULT IN SOME TYPE OF SYSTEM EVENTUALLY
EJECTING OUT ACRS THE MID CONUS BY MID NEXT WEEK...BUT TIMING...
MOISTURE AVAILABILITY AND TEMP PROFILES FOR EVENTUAL PRECIP
TYPE/AMOUNTS BY THAT TIME STILL VERY MUCH UP IN THE AIR. THE 12Z
ECMWF HAS RAIN AND SNOW BY NEXT MONDAY AFTERNOON...THE 12Z GFS BREAKS
OUT MAINLY RAIN ON TUE WITH A FURTHER NORTH ORIENTED FRONTAL SYSTEM.
BUT THESE SOLUTIONS VERY DIFFERENT FROM EACH OTHER AND NO REAL
CONFIDENCE IN EITHER AT THIS POINT...WILL MAINTAIN A DRY FCST THROUGH
NEXT MON.    ..12..

AVIATION...
THE NEXT UPPER LEVEL DISTURBANCE IS ROTATING THROUGH EASTERN IOWA
AND ILLINOIS. LIMITED HEATING THIS AFTERNOON HAS ALLOWED THE BAND OF
SNOW TO BECOME CONVECTIVE WITH BRIEF LIFR REDUCTIONS. MVFR WITH SOME
IFR CONDITIONS WILL CONTINUE THROUGH 00Z/14. AFT 00Z/14 MVFR
CONDITIONS SHOULD PREVAIL BUT MAY DETERIORATE TO IFR. FZDZ IS
EXPECTED TO DVLP AFT 03Z/14 BASED ON CURRENT TRENDS WITH OBS. THERE
IS A POTENTIAL FOR FZFG AFT 06Z/14 AS WINDS BECOME LIGHT AND THE
LOWER ATMOSPHERE REMAINS SATURATED.    ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Feb 13, 4:23 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CST MON FEB 13 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
423 AM CST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW WILL AFFECT THE AREA TODAY AND TONIGHT AS A
STORM SYSTEM MOVES THROUGH THE MIDWEST. CURRENT INDICATIONS SHOW
1 TO 2 INCHES CAN BE EXPECTED OVER THE ENTIRE OUTLOOK AREA. PATCHY
FREEZING DRIZZLE IS POSSIBLE AFTER MIDNIGHT MONDAY NIGHT AND EARLY
TUESDAY AS THE SNOW COMES TO AN END.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRENGTHENING STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS
ON WEDNESDAY TO NEAR CHICAGO BY THURSDAY. RAIN WILL SPREAD ACROSS
MUCH OF THE OUTLOOK AREA WEDNESDAY AFTERNOON...POSSIBLY MIXED WITH
SNOW AND SLEET NORTHWEST OF A BELLE PLAINE TO DUBUQUE LINE IN
NORTHEAST IOWA. MODERATE TO POSSIBLY HEAVY SNOW IS EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING ESPECIALLY NORTH OF INTERSTATE
80. ELSEWHERE A RAIN AND SNOW MIX WILL GRADUALLY CHANGE TO SNOW.
AT LEAST SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY ESPECIALLY
NORTH OF I-80...WITH THE POTENTIAL FOR AROUND 6 INCHES NEAR THE
HIGHWAY 20 CORRIDOR. STAY TUNED TO LATER UPDATES AS ANY DEVIATION
IN THE PATH OF THE STORM SYSTEM MAY CHANGE SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL
AMOUNTS OVER AN INCH WILL BE APPRECIATED.

LE/HAASE

In the hours before

Local storm report, Feb 13, 7:36 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     SNOW             3 N BRIGHTON            41.22N 91.82W
02/13/2012  M1.8 INCH        WASHINGTON         IA   CO-OP OBSERVER

            SNOW TRANSITIONED TO FREEZING DRIZZLE AROUND 5PM AND BACK
            TO SNOW AT 7PM. A LIGHT GLAZE OF ICE ON PAVED SURFACES.

&&

DC
Local storm report, Feb 13, 7:46 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     SNOW             2 NNW NORTH LIBERTY     41.76N 91.62W
02/13/2012  M1.5 INCH        JOHNSON            IA   TRAINED SPOTTER

            CURRENTLY LIGHT FREEZING DRIZZLE...ROADS ARE BECOMING
            SLIPPERY.

&&

DC
Local storm report, Feb 13, 7:50 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     SNOW             3 NNE CHARLIE HEATH MEM 40.61N 91.87W
02/13/2012  M1.0 INCH        VAN BUREN          IA   TRAINED SPOTTER

            SNOW ENDED APPROXIMATELY AT 530

&&

DC
Local storm report, Feb 13, 8:13 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     SNOW             ESE EDGEWOOD            42.64N 91.40W
02/13/2012  M1.2 INCH        CLAYTON            IA   TRAINED SPOTTER

            SNOWFALL TOTAL. DE2

&&

SCHULTZ
Local storm report, Feb 13, 8:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     SNOW             1 SW MACOMB             40.47N 90.69W
02/13/2012  M1.0 INCH        MCDONOUGH          IL   TRAINED SPOTTER

&&

DC
Local storm report, Feb 13, 8:27 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CST MON FEB 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     SNOW             6 SSE ELMOVILLE         42.19N 90.02W
02/13/2012  M1.3 INCH        CARROLL            IL   TRAINED SPOTTER

&&

DC

Nearby

Freezing Rain Advisories in Iowa, 2012Freezing Rain Advisories in Missouri, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.